# SDR 2004002

- Difficulty date: February 20, 2004
- Submitted: February 24, 2004
- Operation: General aviation
- Aircraft: N97811
- Make and model: Cessna 172P
- Aircraft serial: 17276232
- Aircraft time: 2,503 hours
- Engine: Lyc O320D2J
- Engine time: 5,537 hours
- System (JASC): 8011 · Engine Starter
- Part: Starter
- Part number: MHB6016
- Part serial: E021222
- Condition: Disengaged
- Location: Engine
- Stage of operation: TX
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

STARTER WAS INSTALLED AFTER ORIGINAL STARTER FAILED ON 2/11/2004 (SDR FILED) FOR A SHATTERED BENDIX DRIVE GEAR.  ENGINE WAS SUCCESSFULLY STARTED TWICE AND RETURNED TO SERVICE.  ON FIRST FLIGHT ATTEMPT AFTER STARTER WAS INSTALLED THE BENDIX DRIVE GEAR WOULD NOT ENGAGE THE ENGINE STARTER RING GEAR, THE STARTER MOTOR WOULD SPIN BUT THE GEAR WOULD NOT COME FORWARD TO ENGAGE THE ENGINE GEAR. THIS UNIT HAD ZERO HOURS SINCE NEW.
